Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had bronchitis, took course of antibiotics and prednisone. What could be causing chest pain and headache?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1998
Answered : 1306 Questions
Question
What could be causing my chest pain and headache? I just recently got over having bronchitis. I had a course of antibiotics and predisone. I have stopped coughing. now I just have really tight chest. Hurts more when talking.
Posted Sat, 12 Oct 2013 in Heart Attack
 
 
Answered by Dr. Sukhvinder Singh 8 hours later
Brief Answer:
please see below.

Detailed Answer:
Respected Ma'm
1. Post bronchitis, for 3-4 weeks there can be some spasm (constriction) in airways. This is usually felt as difficult in breathing on exertion, whistling sound with breathing, cough and a discomfort in chest.
2. Despite the presence of other illness and reasons for chest discomfort, any chest pain should be evaluated for possible angina unless other cause is established. A typical anginal pain comes with exertion or exercise, behind breastbone and relieves with rest. The pain which lasts for hours and days together, increases on coughing is less likely to be angina.
3. Headache may be related to generalized weakness due to recent disease or unrelated causes.
4. I would recommend you to see your physician for evaluation of possible cause for this chest pain on priority. In the meantime do have steam inhalation. this will help.
Please Feel free to discuss further with details of chest pain.
Sincerely
Sukhvinder
Above answer was peer-reviewed by
 
Follow-up: Had bronchitis, took course of antibiotics and prednisone. What could be causing chest pain and headache? 8 hours later
Chest pain is on left side, dull and achy. I do not think it anything as I have had this before. Just this time it is lasting longing than normal. I have had it for 3 days.
 
 
Answered by Dr. Sukhvinder Singh 2 hours later
Brief Answer:
please see details.

Detailed Answer:
Respected ma'm
1. Does this has a relation with activity? Does it come up or increases with activity like using stairs or carrying weights. Is it continuous for 3 days without stop? Does it hurt to touch or deep breath? Is it localized to a particular part on left side of chest? does it goes anywhere else. Please provide with all these details.
2. Chest pain has also been reported as a side effect of both topiramate (topamax) and pregabalin (lyrica).
In wait for your answer.
Sincerely
Sukhvinder
Above answer was peer-reviewed by
 
Follow-up: Had bronchitis, took course of antibiotics and prednisone. What could be causing chest pain and headache? 15 minutes later
Yes it is continuous for 3 days without stop. Does not hurt to touch but does hurt to take a deep breath. I have not done too much activity other than go to work and drive my kids to there activities. It is localized to left side of chest.
 
 
Answered by Dr. Sukhvinder Singh 8 minutes later
Brief Answer:
please see below.

Detailed Answer:
Respected ma'm
1. Definitely a pain which is lasting for 3 days continuously and increases on deep breath and is localized to left side of chest is atypical for angina (less likely to be anginal). Moreover as I said earlier the two drugs (pregabalin and topiramate) can be associated with chest pain & headache but not frequently.
2. In nutshell, the characteristic of chest pain are not typical of angina and there are other potential possibilities also. However, the possibility of angina can not be ruled out only historically neither "history alone" is sufficient to ascertain the cause of pain chest. It requires examination also.
I would again recommend a visit to your doctor or ER (emergency room) on priority to ascertain the cause of pain.
Hope this helps.
Sincerely
Sukhvinder
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor